Monday, November 10, 2014

Vaccination FAQs - Reaction to Pentaxim and mixing different vaccines, what to do?

Query : 
My baby D.O.B is 26th October 2014.

He got Pentaxim{DTaP},Rotavirus,Heb B2 ,prevenar 13 {PCV13} and Polio drop on 8th Oct 2014. But he was crying so much and there was so much swelling in his leg where injection has been injected.

My current paed has given Hept B2 plus DTap plus prevenar in a single shot by mixing all the vaccine in single syringe.

Did this practice is approved or not because this time i went to another doctor on 9th Nov 2014 for vaccine and he said it is not good to mix all the vaccine in one shot. Kindly guide me what is correct way to inject vaccine.

Ans :
It is NOT correct to give different vaccines like Dtap & Prevenar mixed in a single syringe.
This may lead to problems in the efficacy of the vaccines (they may not work well) and may lead to more side-effects too,
The vaccines should be injected separately. If there was a significant reaction to Pentaxim, you could try taking QUINVAXEM - a DTwP brand that may have possibly lower or similar reaction, or you may try taking Pentaxim again.

Dr Gupta, MD

No comments: